DOI 10.3928/01913913-20140701-02
Transient ileus associated with the use of mydriatics after screening for retinopathy of prematurity in a very low birth weight infant.
Аннотация
Very low birth weight (VLBW) infants have ophthalmologic examinations for retinopathy of prematurity (ROP) prior to discharge, with appropriate follow-up and intervention where appropriate. Eye drops such as cylopentolate, tropicamide, and phenylephrine are used at different concentrations to provide proper pupil dilation for screening ROP. Topical instillation of eye drops may cause mild or severe ocular or systemic adverse effects. Early recognition of systemic toxicity after eye drop instillation is important. The authors present a case of a VLBW infant who developed significant abdominal symptoms (mimicking ileus) that were significant enough to discontinue oral feeding after ocular instillation of 0.5% tropicamide and 2.5% phenylephrine eye drops for routine examination of ROP. After structural and functional gastrointestinal disorders and sepsis were excluded, symptoms resolved completely after discontinuation of the drug. This report is thought to be the first in the medical literature to address 5% tropicamide and 2.5% phenylephrine eye drops, and the combination that may lead to serious complication after ROP examinations.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.